MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL INSPIRE 6F HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL INSPIRE 6F HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 6F PH.I.S.I.O.
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
Sorin group italia has received a report that, during set up of the heart lung machine, the perfusionist noticed a piece of foreign matter in the inspire 6f oxygenator arterial outlet.The oxygenator was not used.There was no patient involvement.
 
Additional Manufacturer Narrative
There was no patient involvement.Sorin group italia manufactures the complained inspire 6f hollow fiber oxygenator with integrated arterial filter.The incident occurred in (b)(6), new zealand.The involved device has been requested for return to sorin group italia for investigation and not yet received.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Not received.
 
Additional Manufacturer Narrative
Customer provided clear photographic evidence and the complained particle to livanova facility for investigation.Fourier-transform infrared spectroscopy (ftir) of the complained particle found a correlation of 41% with cellophane.Therefore, the most probable origin of the particle is a fabric fiber/filament from the operator's clothing.Dhr of the complained lot confirmed the device was released conforming to specification.Review of the livanova complaint database did not identify any other similar event relevant to the complained lot thus excluding any systematic issue.The most probable root cause was any isolated event occurred in manufacturing line not identified during the final visual controls before product release.As per livanova continuous improvement program, cr-mir-2021-0492 has been issued to revise inspire manufacturing procedure by providing a visual guidance to operators to correctly identify and reject visual and shape defects of inspire products (oxygenators and hvr).In this regard, a dedicated focus on dented material and presence of foreign material issues is under implementation to remark visual acceptance criteria to follow in the assembly phase.The manufacturing personnel have been involved in a dedicated training meeting.The risk is in the acceptable region.No other specific action was currently deemed necessary.Livanova will keep monitoring the market for similar events.
 
Event or Problem Description
See initial report.

Brand Name
INSPIRE 6F HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key15672528
Report Number9680841-2022-00047
Device Sequence Number12354538
Product Code DTZ
UDI-Device Identifier08033178112376
UDI-Public(01)08033178112376(17)241024(10)2110260076(11)211026(240)050715
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K130209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2024
Device Model Number6F PH.I.S.I.O.
Device Catalogue Number050715
Device Lot Number2110260076
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer12/27/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown